MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle sftygld 23x1 rb needle went through the shield.The following information was provided by the initial reporter: material #305902.Lot #5157464.Verbatim: rcc received a complaint via phone.Pir attached.Productcomplaint - customer called to report the bd 305902 lot 5157464, had a bent needle and this was discovered while opening the package, which resulted in a needle stick of a staff.Sample is available.Doe 10/06.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A bent needle was reported upon opening the package, resulting in a needle stick injury.To support the investigation, two samples were submitted for evaluation by the quality team.One sample was received without a packaging blister, while the other was in a sealed blister package.A visual inspection was conducted on both samples.The sample in the sealed blister package exhibited no defects or imperfections.The sample without the blister packaging contained a bent needle; however, its plastic shield showed no damage or perforations.This condition could occur if a jam occurred during the plastic shield assembly process.A device history record review was completed for material number 305902, lot 5157464.The review confirmed that all visual inspections were performed according to requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted based on the inspection control plan and subsequently approved for shipment.Additional device history records were reviewed for each batch of needles used in manufacturing this final lot, and no documentation indicated this type of defect during the entire production run.Verification of the shielder was also performed, confirming that settings were correct and product flow was consistent.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer¿s reported symptom of a bent needle has been confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23384000
Report Number1213809-2025-00675
Device Sequence Number21011957
Product Code FMI
UDI-Device Identifier00382903059027
UDI-Public(01)00382903059027(11)250606(17)300531(10)5157464
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305902
Device Lot Number5157464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown